MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer reference: (b)(4).The device has been received but not yet evaluated.The event is currently under investigation.
 
Event or Problem Description
It was reported that treatment against chronic total occlusion (cto) lesion in the right superficial femoral artery (sfa) was performed by right common femoral artery approach, using an advance 14 lp low profile balloon catheter.When the physician dilated the cto lesion in the sfa, near popliteal artery with the complaint balloon, it ruptured.The device was replaced with another manufacturer's balloon and the procedure was completed successfully.The direction of the rupture was unknown.The patient's condition was reported as recovered.
 
Additional Manufacturer Narrative
Evaluation: a review of complaint history, device history record, documentation, drawing, ifu, quality control, specifications; and a visual inspection of the complaint device was conducted for the purpose of this investigation.One used advance 14 lp low profile balloon catheter was returned to assist with the evaluation.A complaint history search revealed this complaint to be the only reported complaint associated to the complaint lot number.A device history record for complaint lot was review and noted no non-conformance related to related to the alleged device failure.A device failure analysis reveals the device exhibited no damage and the balloon was able to be inflated.The length and diameter of the balloon measured within specifications.There is no evidence to suggest the product was not manufactured to current specifications.There is no evidence to suggest all items in the lot or similar devices in the field are nonconforming or defective.Therefore, based upon the information provided and the characteristics displayed, it is plausible to suggest that this incident was user handling related.The failure was unable to be duplicated.At this time, a definitive root cause could not be determined.The root cause of this complaint is inconclusive.We will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6450096
Report Number1820334-2017-00503
Device Sequence Number587994
Product Code DQY
UDI-Device Identifier10827002503288
UDI-Public(01)10827002503288(17)180206(10)5636283
Combination Product (Y/N)N
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTAX4-14-170-3-4
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/03/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/31/2017
Supplement Report FDA Received Date04/24/2017
05/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1